Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 29, 2016, 5:12 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 5:12 AM CDT (10:12 UTC)
- Expired
- Jul 29, 2016, 6:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 119 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2670 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121
WWUS84 KTSA 291012
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
512 AM CDT FRI JUL 29 2016
OKZ054-059-291115-
PAWNEE OK-OSAGE OK-
512 AM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSAGE AND PAWNEE COUNTIES
UNTIL 615 AM CDT...
AT 512 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF HARDY TO 3 MILES SOUTHWEST OF RED
ROCK. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA... PAWNEE...
FAIRFAX... SHIDLER...
RALSTON... BURBANK...
BLACKBURN... MARAMEC...
ELGIN... SKEDEE...
GRAINOLA... FORAKER...
PEARSONIA... SOUTHERN KAW LAKE...
WEBB CITY... APPERSON...
LAT...LON 3700 9621 3651 9641 3616 9671 3616 9682
3624 9682 3625 9692 3633 9693 3634 9703
3651 9703 3658 9689 3660 9692 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 1012Z 291DEG 25KT 3702 9679 3642 9722
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:46 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 29, 3:46 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 346 AM CDT FRI JUL 29 2016 .DISCUSSION... Early this morning an MCS was progressing south southeast within upper level northwesterly flow through Southern Kansas into North Central Oklahoma. The majority of this area of convection should remain just west of Eastern Oklahoma as the MCS takes on a more southerly component through the morning hours...indicated by the operational HRRR. Thus...will carry higher pops along and west of Highway 75 through the morning hours. Locally gusty winds and periods of heavy rainfall will be possible with this activity. Additional showers and thunderstorms are expected to develop during the day again across Eastern Oklahoma and Northwest Arkansas. This is in response to a weak nearly stationary frontal boundary holding over the region and also a weak shortwave moving through the region within the upper level northwesterly flow. The greater precip chances this afternoon look to be south of the boundary...mainly along and south of I-40...and across Northwest Arkansas as the shortwave moves through. Again...locally strong winds and periods of heavy rainfall will be possible within any thunderstorm development. With additional precip chances and the boundary near I-40...afternoon temps in the upper 80s/lower 90s near the Kansas border to the mid 90s near the Red River will be possible today. Overnight tonight...the question remains where the next MCS propagates through the Southern Plains. This mornings MCS and afternoon convection could push the frontal boundary southward enough that tonights MCS could push across Southeast Oklahoma. Some model solutions indicate this while other solutions push the MCS through Southern Kansas and Northern Oklahoma with the boundary near/just north of I-40. For now will continue to broad brush chance pops over the CWA tonight...with a slight lean of higher pops over Southeast Oklahoma. Thunderstorm chances remain possible through the weekend before the weak frontal boundary finally retreats northward during the day Sunday. At the same time Sunday...high pressure currently over the Desert Southwest...is forecast to begin building back over the Southern Plains. Thus...rising mid-level heights and the retreating boundary should taper off precip chances Sunday afternoon from Southwest to Northeast and exit Sunday evening with the departing front. The ridge of high pressure...continues to build over the Plains for next week. This will allow for hot and humid conditions to increase again over the CWA. Temps in the mid 90s to near 100 degrees will be possible as well as heat index values reaching up into advisory levels...105 degrees and greater. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 73 92 75 / 50 40 50 40 FSM 93 74 91 75 / 50 50 50 40 MLC 92 73 92 75 / 50 50 40 20 BVO 88 69 88 72 / 50 40 40 40 FYV 88 69 87 70 / 40 40 50 50 BYV 88 69 87 70 / 40 40 50 50 MKO 91 73 90 74 / 50 40 50 30 MIO 87 70 88 71 / 40 40 50 50 F10 90 73 91 74 / 50 40 50 30 HHW 95 74 94 75 / 40 50 40 20 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && SHORT TERM...07 LONG TERM....20
Hazardous weather outlook, Jul 29, 5:08 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 508 AM CDT FRI JUL 29 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 508 AM CDT FRI JUL 29 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...GENERALLY WEST OF A LINE FROM MCALESTER TO MIAMI. ONSET...THIS MORNING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...THIS MORNING AND AGAIN OVERNIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...SOUTH OF INTERSTATE 40. ONSET...AFTERNOON. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL EXPAND ACROSS EASTERN OKLAHOMA THIS MORNING...AND POSSIBLY DEVELOP INTO WESTERN ARKANSAS BY LATE MORNING OR EARLY AFTERNOON. SUFFICIENT INSTABILITY AND WIND SHEAR WILL SUPPORT A LEVEL OF ORGANIZATION WITH THE MORNING STORM COMPLEX...WHICH WILL RAISE THE DAMAGING WIND POTENTIAL UNTIL THE COMPLEX FINALLY DISSIPATES. FURTHER STORM DEVELOP IS LIKELY ALONG THE REMNANT OUTFLOW BOUNDARY THIS AFTERNOON...WHILE ANOTHER STORM COMPLEX IS EXPECTED TO DEVELOP IN THE VICINITY TONIGHT. THE STRONGEST STORMS AT ANY TIME WILL BE CAPABLE OF STRONG WIND GUSTS ALONG WITH LOCALLY HEAVY RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY THROUGH THURSDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS ARE LIKELY TO BE ONGOING EARLY SATURDAY AND MAY PERSIST ACROSS PORTIONS OF THE AREA THROUGHOUT THE DAY. THE REMNANT OUTFLOW BOUNDARY FROM THE REPEATED STORM COMPLEXES WILL REMAIN A FOCUS FOR THUNDERSTORM CHANCES INTO SUNDAY. THEREAFTER THE WEATHER PATTERN WILL TRANSITION TO A HOT AND DRY PATTERN WITH HEAT STRESS IMPACTS AGAIN RETURNING TO THE AREA. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 28, 11:28 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1128 PM CDT THU JUL 28 2016
OKZ054>057-061-290530-
ROGERS OK-CRAIG OK-NOWATA OK-WASHINGTON OK-OSAGE OK-
1128 PM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
NORTHEASTERN OSAGE...NOWATA...WASHINGTON AND NORTHWESTERN CRAIG
COUNTIES UNTIL 1230 AM CDT...
AT 1128 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COFFEYVILLE TO 8 MILES EAST OF DEWEY TO 3 MILES EAST
OF BARNSDALL. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... NOWATA...
DEWEY... CHELSEA...
OOLOGAH... SOUTH COFFEYVILLE...
COPAN... RAMONA...
OCHELATA... DELAWARE...
LENAPAH... TALALA...
WANN... NEW ALLUWE...
HULAH... OSAGE HILLS STATE PARK...
WATOVA... OKESA...
BIGHEART... CENTRAILIA...
LAT...LON 3700 9506 3672 9526 3639 9559 3673 9640
3700 9613
TIME...MOT...LOC 0428Z 285DEG 30KT 3704 9564 3676 9580 3657 9609
69Special weather statement, Jul 29, 5:12 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
512 AM CDT FRI JUL 29 2016
OKZ054-059-291115-
PAWNEE OK-OSAGE OK-
512 AM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSAGE AND PAWNEE COUNTIES
UNTIL 615 AM CDT...
AT 512 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF HARDY TO 3 MILES SOUTHWEST OF RED
ROCK. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA... PAWNEE...
FAIRFAX... SHIDLER...
RALSTON... BURBANK...
BLACKBURN... MARAMEC...
ELGIN... SKEDEE...
GRAINOLA... FORAKER...
PEARSONIA... SOUTHERN KAW LAKE...
WEBB CITY... APPERSON...
LAT...LON 3700 9621 3651 9641 3616 9671 3616 9682
3624 9682 3625 9692 3633 9693 3634 9703
3651 9703 3658 9689 3660 9692 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 1012Z 291DEG 25KT 3702 9679 3642 9722The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:57 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Jul 28, 9:19 PM CDT | Special Weather Statement | TSA | Osage | 56 min |
| Jul 28, 10:21 PM CDT | Special Weather Statement | TSA | Osage | 54 min |
| Jul 28, 11:28 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 62 min |
| Jul 29, 7:45 AM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Jul 29, 8:35 AM CDT | Special Weather Statement | TSA | Creek, Muskogee, Okmulgee | 25 min |
| Jul 29, 9:03 AM CDT | Special Weather Statement | TSA | Okmulgee | 27 min |
| Jul 29, 12:09 PM CDT | Special Weather Statement | TSA | LeFlore | 51 min |
| Jul 29, 5:02 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Jul 29, 5:07 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Jul 29, 5:22 PM CDT | Special Weather Statement | TSA | LeFlore | 38 min |
| Jul 29, 5:30 PM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Jul 29, 6:04 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Jul 29, 6:18 PM CDT | Special Weather Statement | TSA | Latimer | 42 min |
| Jul 29, 6:33 PM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Jul 28, 7:46 PM CDT | Special Weather Statement | TSA | Sebastian | 29 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.